MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV WITH SHUNTASSISTANT 25; HYDROCEPHALUS MANAGEMENT
Model Number FV414T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: the valve was received submersed in an unidentified liquid in the provided return kit.Visual inspection: no significant deformations or damage of the valve were detected during the visual inspection.Result: first, we performed a visual inspection of the progav.No significant deformations or damage of the valve were detected during the visual inspection.This was confirmed through a measurement of the plane parallelity.Next, we tested the permeability, adjustability,as well as the brake functionality and brake force.The valve operates as expected and met all specifications except that the first measurement of the opening pressure was out of tolerance.Whereas the second measurement was within.We assume that deposits were flushed out through the measurements.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we confirm that the valve shows a slower flow of liquid at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further actions required.
 
Event or Problem Description
According to the complainant a progav was suspected of postoperative blockage.The patient was originally implanted in 2010.The revision date was (b)(6) 2016.The valve was explanted and returned to the manufacturer for evaluation.Further details were not provided.Height: 126 cm.

Brand Name
PROGAV WITH SHUNTASSISTANT 25
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12506399
Report Number3004721439-2021-00655
Device Sequence Number5169016
Product Code JXG
UDI-Device Identifier04041906137298
UDI-Public4041906137298
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K062009
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV414T
Device Catalogue NumberFV414T
Device Lot Number20009851
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2016
Initial Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient Weight33